MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545455
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Swollen Lymph Nodes/Glands (4432); Breast Discomfort/Pain (4504)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture, breast pain, lymphadenopathy.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent primary breast augmentation with two 455cc mentor memorygel breast implants.Post-operatively, the patient was diagnosed, via physical examination and mammogram, with right breast implant rupture and silicone outside the breast tissue.The right breast also had pain.As a result, the patient underwent breast implant removal and replacement surgery on (b)(6) 2022.During the revision surgery, it was discovered that the left implant was also ruptured.Subsequently, both implants were removed and replaced with two 480cc mentor ultra high smooth implants.This medwatch form is for the right breast prosthesis.
 
Additional Manufacturer Narrative
On april 19, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On may 4, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex uhp 455cc breast implant had a tear at the juncture on the posterior patch.Additionally, parallel lines of shell wear were observed on the anterior aspect.Microscopic examination was performed and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evident of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not, taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key14048602
Report Number1645337-2022-03932
Device Sequence Number12269933
Product Code FTR
UDI-Device Identifier00081317007166
UDI-Public00081317007166
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model Number3545455
Device Catalogue Number3545455
Device Lot Number6966194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/19/2022
05/04/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/04/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite